For several yrs I took 100 mg/day. BP was very good. I gained about 15 lbs in the last 3 yrs, but this yr my BP went way up. Dr. Increased dose to 200 mg/day, but it has made no difference. I have a Dr. apps in 4 days. But wondering if your body can build a tolerance for metoprolol? Is there some other drug that might work better? I have been on several different meds as it has been high for 40 yrs. Kind of concerned that maybe nothing will work. I don't like the 200 mg. dosage because I am tired all the time.
There are certainly other drugs. Many people find it takes more than one drug to keep their high blood pressure under control-some may have to take 3 or more medications in the more stubborn cases. Have they tried adding a diuretic (waterpill) to your regimen? You might be able to go back to the lower dose along with a diuretic. The weight gain could have contributed to your increasing numbers, even losing 10% body weight can have a profound effect on decreasing your blood pressure. I would advise you to check and record your B/P reading over these next 4 days and take the readings to your doc. Take it first thing in the morning, in afternoon and then in evening or anytime you feel weird (dizziness, headaches, etc). Also be sure to mention how you feel. It is likely you will need a change in your regimen. Be sure to avoid high sodium (salt) foods in your diet-read labels-some foods are surprising sources of sodium (soft drinks/sodas for instance-even though they are sweet some are high in sodium, some cereals have high sodium content). Google DASH diet for help in getting a diet to help with high blood pressure.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Oct 2014 • 2 answers
Updated 13 Mar 2013 • 4 answers
Updated 30 Sep 2013 • 1 answer
Updated 18 Oct 2014 • 4 answers
Updated 12 Aug 2018 • 2 answers